MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ
Model Number 2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Laparoscopic duodenal switch - "dr.(b)(6), chief of surgery at (b)(6) hospital, was towards the end of his lap duodenal switch and used an instrument (grasper) through a ctr71 port as bhe normally would and the bottom third of the cannula broke clean off.The patient was not harmed and the broken portion of the cannula was retrieved and is being sent with the top portion of the cannula.Both portions of cannula have been cleaned by spd and need to be sent in." type of intervention - "no patient injury occurred associated with the complaint.The broken portion of the cannula was retrieved" patient status - "no complications.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon inspection, engineering was able to confirm the complainant's experience of a fractured cannula.The tip of the cannula was also observed to be fractured.The wall thickness of the cannula was measured and was found to be uneven.The likely root cause of the cannula fracture is the uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The likely root cause of the fracture near the tip is likely due to lipid exposure, which could cause the part to be more prone to fractures.The probability and criticality of harm resulting from these failure modes have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for these types of incidents to occur.

Brand Name
CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6641560
Report Number2027111-2017-01854
Device Sequence Number613386
Product Code GCJ
UDI-Device Identifier00607915125042
UDI-Public(01)00607915125042(17)200206(30)01(10)1288495
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
2
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2020
Device Model Number2
Device Catalogue Number2
Device Lot Number1288495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer05/26/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1